Carisoprodol (trade names embody Soma, Somadril, Carisoma, Carisoprodol Watson, Listaflex, Somacid, Vanadom) is a muscle relaxant from carbamic acid esters pharmacological group. This medicine is indicated along with rest and bodily therapy to relieve musculoskeletal ache, skeletal muscle spasms, stiffness, muscle accidents, pressure, sprain, acute back pain, discomfort related to short-term, painful musculoskeletal situations, and for different medical purposes. It is also extensively off-label used as leisure drug. Carisoprodol may be prescribed alone for monotherapy or in mixtures with other medicine, corresponding to psycholeptics.
Clinical presentation </h2
Overdosage of Carisoprodol (Soma) tablets commonly produces CNS despair. Death, coma, respiratory melancholy, hypotension, seizures, delirium, hallucinations, dystonic reactions, nystagmus, blurred imaginative and prescient, mydriasis, euphoria, muscular incoordination, rigidity, and/or headache have been reported with Soma overdosage. Serotonin syndrome has been reported with carisoprodol intoxication. Many of the carisoprodol overdoses have occurred within the setting of a quantity of drug overdoses (including medication of abuse, illegal medicine, and alcohol). The effects of an overdose of this medication and different CNS depressants (e.g., alcohol, benzodiazepines, opioids, tricyclic antidepressants) could be additive even when one of the drugs has been taken in the recommended dosage. Fatal accidental and non-accidental overdoses of SOMA have been reported alone or together with CNS depressants.
Treatment of overdosage
Basic life help measures ought to be instituted as dictated by the clinical presentation of the Soma overdose. Vomiting shouldn’t be induced due to the danger of CNS and respiratory melancholy, and subsequent aspiration. Circulatory support must be administered with quantity infusion and vasopressor agents if needed. Seizures ought to be treated with intravenous benzodiazepines and the reoccurrence of seizures may be treated with phenobarbital. In circumstances of extreme CNS depression, airway protective reflexes may be compromised and tracheal intubation must be considered for airway safety and respiratory help.
For decontamination in circumstances of severe toxicity, activated charcoal should be considered in a hospital setting in sufferers with giant overdoses who current early and are not demonstrating CNS melancholy and might shield their airway.